Random networks with concave preferential attachment rule

Steffen Dereich, Peter Morters

Research output: Contribution to journalArticle

Abstract

Many of the phenomena in the complex world in which we live have a rough description as a large network of interacting components. Random network theory tries to describe the global structure of such networks from basic local prin- ciples. One such principle is the preferential attachment paradigm which suggests that networks are built by adding nodes and links successively, in such a way that new nodes prefer to be connected to existing nodes if they have a high degree. Our research gives the first comprehensive and mathematically rigorous treatment of the case when this preference follows a nonlinear, or more precisely concave, rule. We survey results obtained so far and some ongoing developments.
Original languageEnglish
Pages (from-to)21-40
Number of pages20
JournalJahresberichte der Deutschen Mathematiker Vereinigung
Volume113
Issue number1
Publication statusPublished - 2011

Fingerprint

attachment

Cite this

Random networks with concave preferential attachment rule. / Dereich, Steffen; Morters, Peter.

In: Jahresberichte der Deutschen Mathematiker Vereinigung, Vol. 113, No. 1, 2011, p. 21-40.

Research output: Contribution to journalArticle

Dereich, Steffen ; Morters, Peter. / Random networks with concave preferential attachment rule. In: Jahresberichte der Deutschen Mathematiker Vereinigung. 2011 ; Vol. 113, No. 1. pp. 21-40.
@article{9122db63e97843ebaab0fda3ce9ae87b,
title = "Random networks with concave preferential attachment rule",
abstract = "Many of the phenomena in the complex world in which we live have a rough description as a large network of interacting components. Random network theory tries to describe the global structure of such networks from basic local prin- ciples. One such principle is the preferential attachment paradigm which suggests that networks are built by adding nodes and links successively, in such a way that new nodes prefer to be connected to existing nodes if they have a high degree. Our research gives the first comprehensive and mathematically rigorous treatment of the case when this preference follows a nonlinear, or more precisely concave, rule. We survey results obtained so far and some ongoing developments.",
author = "Steffen Dereich and Peter Morters",
year = "2011",
language = "English",
volume = "113",
pages = "21--40",
journal = "Jahresberichte der Deutschen Mathematiker Vereinigung",
number = "1",

}

TY - JOUR

T1 - Random networks with concave preferential attachment rule

AU - Dereich, Steffen

AU - Morters, Peter

PY - 2011

Y1 - 2011

N2 - Many of the phenomena in the complex world in which we live have a rough description as a large network of interacting components. Random network theory tries to describe the global structure of such networks from basic local prin- ciples. One such principle is the preferential attachment paradigm which suggests that networks are built by adding nodes and links successively, in such a way that new nodes prefer to be connected to existing nodes if they have a high degree. Our research gives the first comprehensive and mathematically rigorous treatment of the case when this preference follows a nonlinear, or more precisely concave, rule. We survey results obtained so far and some ongoing developments.

AB - Many of the phenomena in the complex world in which we live have a rough description as a large network of interacting components. Random network theory tries to describe the global structure of such networks from basic local prin- ciples. One such principle is the preferential attachment paradigm which suggests that networks are built by adding nodes and links successively, in such a way that new nodes prefer to be connected to existing nodes if they have a high degree. Our research gives the first comprehensive and mathematically rigorous treatment of the case when this preference follows a nonlinear, or more precisely concave, rule. We survey results obtained so far and some ongoing developments.

M3 - Article

VL - 113

SP - 21

EP - 40

JO - Jahresberichte der Deutschen Mathematiker Vereinigung

JF - Jahresberichte der Deutschen Mathematiker Vereinigung

IS - 1

ER -